MAUDE Adverse Event Report: COVIDIEN 6ML SYRINGE REGULAR TIP NS; SYRINGE, PISTON

COVIDIEN 6ML SYRINGE REGULAR TIP NS; SYRINGE, PISTON
Model Number 8881106028
Medical Device Problem Codes Crack (1135); Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that there is a crack in the syringe.When there is increased pressure on the plunger, water streamed from the area of the crack.
 
Additional Manufacturer Narrative
A device history record (dhr) review of the reported lot number confirmed that the product was produced accomplishing quality requirements and released according to established procedures.Process inspectors conduct visual and physical inspections at designated intervals throughout the manufacturing of the lot to ensure the product quantity meets all required product specifications.A lot cannot be released unless it passes all the visual and physical testing requirements.Personnel are trained and certified in the operation of the molding, printing, assembly, and packaging equipment, product evaluation, and documentation requirements.The procedures and standard work instructions exist for the set-up, operation, and maintenance of the molding machines, printers, and assembly machines.Cleaning and maintenance requirements are defined and implemented to ensure continuing process capability.If a problem was detected during the processing of the lot, a non-conforming product report would be initiated to determine the root cause, corrective/preventative action and product disposition.The manufacturing facility was provided with three pictures and two (2) unpackaged sub-assemblies.A complete investigation was performed.A visual and physical inspection to the quality inspection standard was conducted and it was noted that there was a hole through the gate of each molded barrel that was visibly detected.Physical leak testing was performed, and the samples were found to leak.Therefore, the reported condition is confirmed.The root cause could be because of the gate on the cavity was either collapsed or partially plugged resulting in the cavity not filling properly, causing hole that was noticed on the returned sample.A corrective and preventive action (capa) was initiated for this issue previously and following controls have been put in place to prevent further occurrence of this issue.At every point of maintenance for the mold the gate diameters will be checked to ensure they are within specifications prior to the mold being set.The inspection procedure was updated to require molded barrels be inspected at a frequency of once every hour.

Brand Name
6ML SYRINGE REGULAR TIP NS
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key9146366
Report Number1915484-2019-01086
Device Sequence Number2622009
Product Code FMF
UDI-Device Identifier10884521013896
UDI-Public10884521013896
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881106028
Device Catalogue Number8881106028
Device Lot Number826920X
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/23/2019
Supplement Date Received by Manufacturer09/23/2019
Initial Report FDA Received Date10/02/2019
Supplement Report FDA Received Date02/14/2020
Patient Sequence Number1